Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 86, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jun 14, 2004, 10:21 PM EDT for Bradford County, Pennsylvania. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2004, 10:21 PM EDT (02:21 UTC)
- Expired
- Jun 14, 2004, 11:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Bradford County, PA
The radar
The Binghamton radar (KBGM), 84 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 2.4 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 787 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1268 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBGM 150221
SVRBGM
PAC015-150315-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
1019 PM EDT MON JUN 14 2004
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BRADFORD COUNTY IN NORTHEAST PENNSYLVANIA
* UNTIL 1115 PM EDT.
* AT 1015 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES NORTHWEST OF CANTON TO 10 MILES WEST OF
CANTON TO 16 MILES NORTH OF WILLIAMSPORT...AND MOVING EAST AT 45
MPH.
* THE LINE OF SEVERE THUNDERSTORMS WILL BE NEAR...
GROVER AND CANTON AT 1025 PM EDT
TROY AT 1030 PM EDT
LE ROY AT 1035 PM EDT
BURLINGTON AT 1040 PM EDT
FRANKLINDALE AT 1045 PM EDT
MONROETON AT 1050 PM EDT
WYSOX AND TOWANDA AT 1055 PM EDT
WYALUSING AND HERRICKVILLE AT 1105 PM EDT
THIS LINE OF STORMS HAS A HISTORY OF PRODUCING DAMAGING WINDS IN
NORTHWEST AND NORTH CENTRAL PENNSYLVANIA. PEOPLE OUTSIDE SHOULD
SEEK SHELTER IN A STURDY STRUCTURE.
LAT...LON 4178 7703 4161 7712 4138 7721 4156 7623
4173 7614 4184 7614
$$
NICOSIAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:40 PM EDT, 6 hours 41 minutes earlier.
Area forecast discussion, Jun 14, 3:40 PM EDT, 6 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 340 PM EDT MON JUN 14 2004 .DISCUSSION... MCS (BOW ECHO) NOW MOVING THROUGH EASTERN MICHIGAN/NW OHIO. THIS COMPLEX IS EXPECTED TO MOVE EASTWARD AND MAINTAIN ITSELF INTO CENTRAL NEW YORK. AIRMASS ACROSS REGION CONTINUES TO DESTABILIZE WITH TEMPS IN LOWER/MID 80S AND DEWPOINTS IN THE MID 60S. EXPECT CAPES TO RANGE BTW 1500-2000 J/KG THROUGH MID EVENING. MCS ASSOCIATED WITH H5 SHORT WAVE (MCV)/SFC TROF ALONG WITH STRONG UPPER LEVEL DIVERGENCE WITH REGION LOCATED IN THE NOSE OF UPPER LEVEL JET LATER THIS EVENING. 0-6 KM BULK SHEAR RANGE FROM 40-50 KTS WHICH IS SUFFICIENT TO SUPPORT SVR CONVECTION. ETA MODEL SOUNDING SHOW UNIDIRECTIONAL FLOW THROUGH MID LEVELS WITH BOW TYPE ACTIVITY MOST LIKELY. EXPECT CONVECTION TO REACH WESTERN ZONES NEAR SUNSET AND EASTERN ZONES AROUND MIDNIGHT. BY 12Z TUE SFC TROF AND ALL OTHER FORCING MECHANISMS WILL DEPART REGION WITH SFC HIGH PRESSURE BUILDING IN FROM THE UPPER GREAT LAKES. TUESDAY...SKIES WILL BECOME PARTLY SUNNY WITH SFC HIGH PRESSURE REACHING WESTERN NY BY LATE AFTERNOON. SFC WAVE DEVELOPS ALONG BOUNDARY IN VCNTY OF MID ATLANTIC REGION BUT THIS WILL BE TOO FAR SOUTH TO EVEN IMPACT SE ZONES. TUESDAY NIGHT/WEDNESDAY...SFC HIGH PRESSURE RESIDES OVR CWA TUESDAY NIGHT THEN MOVES OFF THE ATLANTIC COAST ON WEDNESDAY. TEMPS WILL WARM INTO THE LOWER TO MID 80S ON WEDNESDAY AS T85 TEMPS RISE TO 14/16C. .EXTENDED (WED NGT - MON)... MODELS VERY SIMILAR TO PREVIOUS RUNS...ALTHOUGH A BIT WARMER DURING THE MID-LATE WEEK PERIOD...AND A BIT COOLER ON THE WEEKEND. MADE SOME TEMP ADJUSTMENTS TO REFLECT THESE TRENDS. STILL GOING WITH TWO PRECIP PRODUCING FROPAS IN THIS PERIOD...WED NIGHT/THU...AND ON SAT. && .AVIATION...VFR CONDS TO PERSIST THRU ABOUT SUNSET...THEN POSSIBLE STRONG TSRA DURING THIS EVE AS THUNDERSTORM CLUSTER MOVES THROUGH BETWEEN 01 AND 06Z. SOME MVFR CIGS FOR THE REMAINDER OF THE OVERNIGHT....FOLLOWED BY CLEARING ON TUE. && .BGM...NONE. && SHORT TERM...RRM EXTENDED/AVIATION...CEMPA
Hazardous weather outlook, Jun 14, 1:35 PM EDT, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 135 PM EDT MON JUN 14 2004 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-141030- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 135 PM EDT MON JUN 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS EVENING/OVERNIGHT... THERE IS A MODERATE RISK OF SEVERE WEATHER FROM I-81 WEST IN CENTRAL NEW YORK. THERE IS A SLIGHT RISK OF SEVERE ACROSS THE REMAINDER OF CENTRAL NEW YORK AND ALL OF NORTHEAST PENNSYLVANIA. A THUNDERSTORM COMPLEX WILL TRACK OUT OF THE OHIO VALLEY AND INTO WESTERN NEW YORK AND PENNSYLVANIA THIS EVENING...REACHING CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA BETWEEN SUNSET AND 2 AM. THIS COMPLEX WILL BE MOVING INTO A VERY UNSTABLE AIRMASS...AND WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. THE GREATEST THREAT FROM THIS SYSTEM WILL BE DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. ALTHOUGH THE THREAT FOR SEVERE WEATHER WILL EXIST ACROSS ALL OF CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA...THE THREAT WILL BE THE GREATEST IN CENTRAL NEW YORK FROM INTERSTATE 81 WEST. .DAYS TWO THROUGH SEVEN... STRONG THUNDERSTORMS AGAIN POSSIBLE TUESDAY AFTERNOON ALONG COLD FRONT DROPPING INTO THE AREA...BUT MAINLY CONFINED TO THE NORTHEAST PENNSYLVANIA PART OF THE OUTLOOK AREA. NO ADDITIONAL HAZARDOUS WEATHER EXPECTED BEYOND TOMORROW. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING. MJC/JAB
In the hours before
Special weather statement, Jun 14, 4:53 PM EDT, 5 hours 28 minutes before
NYZ015>017-022>025-PAZ038-150300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 453 PM EDT MON JUN 14 2004 ...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL 1100 PM EDT MONDAY EVENING FOR THE FOLLOWING COUNTIES... IN CENTRAL NEW YORK THIS WATCH INCLUDES... CHEMUNG...SCHUYLER...SENECA...SOUTHERN CAYUGA...STEUBEN... TOMPKINS...AND YATES. IN NORTHEAST PENNSYLVANIA THIS WATCH INCLUDES... BRADFORD. A LINE OF THUNDERSTORMS WILL MOVE INTO THE WATCH AREA AFTER 8 PM. THE MAIN THREAT FROM THESE STORMS WILL BE STRONG DAMAGING WINDS. LARGE HAIL IS ALSO POSSIBLE. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. A SEVERE THUNDERSTORM PRODUCES DAMAGING WINDS GREATER THAN 57 MPH AND/OR LARGE HAIL THREE-QUARTER INCH IN DIAMETER OR GREATER. BE PREPARED TO TAKE SHELTER IF A WARNING IS ISSUED OR THREATENING WEATHER APPROACHES. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE...OR VISIT OR INTERNET WEB SITE AT WEATHER.GOV. MJ
Special weather statement, Jun 14, 8:01 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 801 PM EDT MON JUN 14 2004 NYZ009-037-150045- ONEIDA NY- 801 PM EDT MON JUN 14 2004 ...THUNDERSTORM WITH HEAVY RAIN MOVING ACROSS NORTHERN ONEIDA COUNTY... AT 755 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH HEAVY RAINFALL...NEAR ROME...OR ABOUT OVER LEE...MOVING NORTHEAST AT 15 MPH. THE THUNDERSTORM WITH HEAVY RAINFALL WILL BE NEAR...STOKES CORNER AND DELTA LAKE AT 810 PM...AVA AT 815 PM...WESTERNVILLE AT 825 PM...NORTH WESTERN AND FRENCHVILLE AT 830 PM...STEUBEN AND BOONVILLE AT 840 PM...ALDER CREEK AND FORESTPORT AT 845 PM. EXPECT HEAVY RAINFALL IN THE PATH OF THE STORM. LOCALIZED RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE. MOTORISTS SHOULD WATCH OUT FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING. THIS THUNDERSTORM ALSO HAS THE POTENTIAL TO PRODUCE GUSTY WINDS TO 40 MPH AND SMALL HAIL. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED SHOULD THE STORM GROW STRONGER. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV. NICOSIA ** NAME ***
Special weather statement, Jun 14, 8:27 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 827 PM EDT MON JUN 14 2004 NYZ009-018-150100- ONEIDA NY-ONONDAGA NY- 827 PM EDT MON JUN 14 2004 ...THUNDERSTORM WITH STRONG GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL MOVING INTO THE AREA... AT 826 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS...SMALL HAIL...AND VERY HEAVY RAIN NEAR BALDWINSVILLE...OR ABOUT 2 MILES SOUTHEAST OF VAN BUREN...MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... BAYBERRY AND WOODARD AT 835 PM. CLAY AND CICERO AT 840 PM. BREWERTON AND LOWER SOUTH BAY AT 845 PM. CAMDEN AT 900 PM. HEAVY RAINFALL IN THE PATH OF THE STORM COULD PRODUCE PONDING OF WATER ON ROADWAYS...AND POOR DRAINAGE FLOODING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV. MJ
Special weather statement, Jun 14, 10:06 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1006 PM EDT MON JUN 14 2004 PAZ038-150300- BRADFORD PA- 1006 PM EDT MON JUN 14 2004 ...THUNDERSTORM WITH STRONG GUSTY WINDS MOVING TOWARD SOUTHERN BRADFORD COUNTY... AT 1005 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS ALONG A LINE EXTENDING FROM CANTON TO JERSEY SHORE...MOVING EAST AT 50 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... GROVER AND CANTON AT 1025 PM. TROY AND MINNEQUA AT 1030 PM. WEST LE ROY AND LE ROY AT 1035 PM. WEST FRANKLIN AND WEST BURLINGTON AT 1040 PM. FRANKLINDALE AT 1045 PM. TOWANDA AT 1050 PM. ANY THUNDERSTORM ALONG THIS LINE OF STORMS HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. GUSTY WINDS...HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE WITH THIS THUNDERSTORM. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV. NICOSIA
Special weather statement, Jun 14, 10:10 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE BINGHAMTON NY 1010 PM EDT MON JUN 14 2004 PAZ038-150300- BRADFORD PA- 1006 PM EDT MON JUN 14 2004 ...THUNDERSTORM WITH STRONG GUSTY WINDS MOVING TOWARD SOUTHERN BRADFORD COUNTY... AT 1005 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS ALONG A LINE EXTENDING FROM MANSFIELD TO JERSEY SHORE...MOVING EAST AT 50 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... GROVER AND CANTON AT 1025 PM. TROY AND MINNEQUA AT 1030 PM. WEST LE ROY AND LE ROY AT 1035 PM. WEST FRANKLIN AND WEST BURLINGTON AT 1040 PM. FRANKLINDALE AT 1045 PM. TOWANDA AT 1050 PM. ANY THUNDERSTORM ALONG THIS LINE OF STORMS HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. GUSTY WINDS...HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE WITH THIS THUNDERSTORM. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV. NICOSIA
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.